Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 10, 2011, 6:43 AM EDT for Lenawee County, Michigan. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 6:43 AM EDT (10:43 UTC)
- Expired
- May 10, 2011, 7:25 AM EDT
- In force
- 42 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:48 AM EDT | HAIL 1 | 5 Wsw Cannonsburg, MI | |
| May 10, 6:53 AM EDT | HAIL 0.75 | 4 Wsw Cannonsburg, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS53 KDTX 101043
SVRDTX
MIC091-101200-
/O.NEW.KDTX.SV.W.0007.110510T1043Z-110510T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 AM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 800 AM EDT
* AT 641 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF MORENCI...AND MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDINA AROUND 700 AM EDT.
CANANDAIGUA AND MORENCI AROUND 705 AM EDT.
SENECA AROUND 715 AM EDT.
WESTON AROUND 730 AM EDT.
SAND CREEK AROUND 735 AM EDT.
JASPER AND FAIRFIELD AROUND 745 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... HUDSON... DEERFIELD...
CLAYTON... BLISSFIELD... ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4171 8437 4187 8437 4195 8377 4174 8376
4172 8377 4171 8420 4170 8431 4170 8436
TIME...MOT...LOC 1043Z 264DEG 12KT 4176 8432
WIND...HAIL <50MPH 1.00IN
$$
MR3 follow-up statements
104
WWUS53 KDTX 101055
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 AM EDT TUE MAY 10 2011
MIC091-101200-
/O.CON.KDTX.SV.W.0007.000000T0000Z-110510T1200Z/
LENAWEE MI-
655 AM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 800 AM EDT...
AT 653 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MORENCI...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDINA AROUND 700 AM EDT.
CANANDAIGUA AND MORENCI AROUND 705 AM EDT.
SENECA AROUND 715 AM EDT.
WESTON AND SAND CREEK AROUND 735 AM EDT.
JASPER AND FAIRFIELD AROUND 745 AM EDT.
OGDEN CENTER AND PALMYRA AROUND 800 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... HUDSON... DEERFIELD...
CLAYTON... BLISSFIELD... ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4171 8437 4187 8437 4195 8377 4174 8376
4172 8377 4171 8420 4170 8431 4170 8436
TIME...MOT...LOC 1055Z 264DEG 12KT 4176 8427
WIND...HAIL <50MPH 1.00IN
$$
MR665
WWUS53 KDTX 101113
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
713 AM EDT TUE MAY 10 2011
MIC091-101200-
/O.CON.KDTX.SV.W.0007.000000T0000Z-110510T1200Z/
LENAWEE MI-
713 AM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 800 AM EDT...
AT 710 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MORENCI...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTON AND SAND CREEK AROUND 735 AM EDT.
JASPER AND FAIRFIELD AROUND 745 AM EDT.
OGDEN CENTER AND PALMYRA AROUND 800 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... DEERFIELD... BLISSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4184 8428 4195 8377 4174 8376 4172 8377
4171 8427
TIME...MOT...LOC 1113Z 264DEG 12KT 4177 8419
WIND...HAIL <50MPH 1.00IN
$$
MR919
WWUS53 KDTX 101125
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 AM EDT TUE MAY 10 2011
MIC091-101134-
/O.CAN.KDTX.SV.W.0007.000000T0000Z-110510T1200Z/
LENAWEE MI-
725 AM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENAWEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OVER THE WARNED
AREA.
THIS STORM MAY CONTINUE TO PRODUCE SMALL HAIL AND BRIEF HEAVY
DOWNPOURS AS IT TRACKS ACROSS SOUTHERN LENAWEE COUNTY.
LAT...LON 4184 8428 4195 8377 4174 8376 4172 8377
4171 8427
TIME...MOT...LOC 1124Z 264DEG 12KT 4177 8414
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:10 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 10, 4:10 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 410 AM EDT TUE MAY 10 2011 .SHORT TERM...TODAY LITTLE CHANGE NOTED IN THE OVERALL LARGE SCALE PATTERN TODAY...WITH AN EXPANSIVE UPPER RIDGE NOW STRETCHING FROM THE GULF COAST INTO THE GREAT LAKES. SOUTHEAST LOWER MICHIGAN CONTINUES TO LIE ON THE IMMEDIATE DOWNSTREAM SIDE OF THE MEAN RIDGE AXIS. CONVECTIVELY ENHANCED MID LEVEL WAVE DROPPING DOWN THE RIDGE PROVIDING DEEP ENOUGH ASCENT TO TAP A STEEPER LAPSE RATE ENVIRONMENT ABOVE 600 MB...WITH A NOTEWORTHY INCREASE IN SHOWER/ELEVATED THUNDER COVERAGE COMMENCING ACROSS CENTRAL/NORTHERN MI AT PRESS TIME. FORCING FIELD CERTAINLY BACKED BY A VEERING 40 KNOT NOCTURNAL LOW LEVEL JET MAX EMERGING ACROSS SOUTHERN LAKE MICHIGAN. LATEST HRRR GUIDANCE CAPTURES NEAR TERM TRENDS THE BEST...SUGGESTING SOME PERSISTENCE IN THIS DEVELOPMENT THROUGH THE MORNING COMMUTE BEFORE DIMINISHING AS THE OVERALL FORCING WEAKENS UPON THE DEPARTURE OF THE MID LEVEL SUPPORT AND THE DIURNAL DISRUPTION OF THE LOW LEVEL JET. GIVEN TRENDS...WILL TARGET AREAS ROUGHLY NORTH OF I-69 WITH THE HIGHEST POPS FOR THE MORNING PERIOD. THE RIDGE POSITIONING WILL EFFECTIVELY RETAIN AN EAST TO SOUTHEASTERLY COMPONENT IN THE LOW LEVELS THROUGH THE DAY. THIS SETUP BRINGS THE HIGHER MID LEVEL THETA-E/INSTABILITY PLUME TO THE DOORSTEP...BUT PROVIDES RESISTANCE FOR DEEPER PENETRATION OF THIS AIRMASS FOR PEAK HEATING. GIVEN THE WELL-CAPPED 800-600 MB PROFILE AND EXISTENCE OF A 6K FT DEEP/VERY DRY SUB CLOUD LAYER...PROSPECTS FOR SEEING ADDITIONAL PRECIPITATION DEVELOPMENT IN THE AFTERNOON LOOK SLIM. LATE DAY CONVECTIVE INITIATION WILL LIKELY COMMENCE ALONG THE SURFACE WARM/STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE UPPER MISS VALLEY INTO CENTRAL IN/SOUTHERN OH...WITH SOME HIGH RES MODEL SOLUTIONS SUGGESTING SOME FORM OF THIS CONVECTION SPILLING EASTWARD AND CLIPPING FAR SOUTHERN AREAS TOWARD EARLY EVENING. WITH THIS SCENARIO CARRYING TREMENDOUS RELIANCE ON PINPOINTING AN EXACT TRAJECTORY...CONFIDENCE IS TYPICALLY LOW...ESPECIALLY WHEN THE EASTWARD EXPANSION WOULD PROJECT INTO A LESS FAVORABLE THERMODYNAMIC PROFILE. WILL GO AHEAD AND TRIM POPS OUT FOR THE AFTERNOON PERIOD ROUGHLY NORTH OF I-69/EAST OF I-75...RETAINING JUST A LOW POP FOR POINTS TOWARD THE SOUTHWEST GIVEN THE CLOSER PROXIMITY TO THE HIGHER THETA-E/INSTABILITY GRADIENT. MOISTURE WILL TEND TO POOL AT THE TOP OF THE DRY/ELEVATED MIXED LAYER TODAY /6-7K FT LEVEL/...SUPPORTING A PERSISTENT FIELD OF BKN ALTOCU. WITH THE FLOW STILL OUT OF THE EAST-SOUTHEAST...MIXING OFF THE SURFACE WILL BE DIFFICULT WITH THE DEGREE OF WARMING ABOVE THE BOUNDARY LAYER. GIVEN THIS AND THE PROSPECTS FOR CLOUD COVER TO LIMIT INSOLATION...WILL SEE READINGS ACHIEVE SIMILAR NUMBERS AS NOTED YESTERDAY...GENERALLY RANGING FROM LOWER 60S ALONG THE LAKE HURON INFLUENCED THUMB REGION TO UPPER 60S SOUTHWEST. && .LONG TERM...TONIGHT THROUGH MONDAY UPPER RIDGE AXIS WILL SHIFT INTO MICHIGAN TONIGHT AND REMAIN OVERHEAD UNTIL THURSDAY MORNING AS UPPER TROUGHING DIGS WEST OF THE ROCKIES. THIS PATTERN WILL MAKE FOR A TRICKY CONVECTIVE FORECAST AS WE LOOK TO UPSTREAM DEVELOPMENT AND SMALLER SCALE FEATURES TO KICK THUNDERSTORMS/SHOWERS OFF OVER SOUTHEAST MICHIGAN. UPPER WAVE EJECTING OUT OF THE TROUGH AND LIFTING UP INTO THE NORTHERN PLAINS WILL ADVECT WARMER AIR ALOFT AND ADDITIONAL MOISTURE INTO LOWER MICHIGAN TONIGHT. THIS SHOULD KEEP A STABLE LAYER AT THE SURFACE WHILE ALLOWING INSTABILITY TO CONTINUE TO BUILD ALOFT. KEPT POPS LOW WITH THE ABSENCE OF LARGE-SCALE FORCING...WITH HIGHEST POPS OVER THE WESTERN PORTION OF THE FORECAST AREA NEAR THE BEST THETA-E ADVECTION AND CLOSER TO THE INSTABILITY GRADIENT. SIMILAR SET-UP SHOULD EXIST AS WE HEAD INTO WEDNESDAY AND POPS REMAIN LOW. THINK THERE WILL THEN BE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND MORE SO ON THURSDAY AS MODELS START TO BRING SMALL CHUNKS OF SHORTWAVE ENERGY (SOME LIKELY CONVECTIVELY INDUCED) UP THROUGH THE WESTERN GREAT LAKES. THIS WOULD MAKE SENSE AS THE WESTERN FLANK OF THE RIDGE AND INSTABILITY AXIS DRAW CLOSER. HEIGHTS OVER THE CENTRAL GREAT LAKES THEN LOOK TO FALL THURSDAY NIGHT AS THE RIDGE BREAKS DOWN AND THE UPPER TROUGH/LOW PUSH ACROSS THE CENTRAL PLAINS. THIS SHOULD PROVIDE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES THROUGH THE MIDWEEK PERIOD WILL CONTINUE TO RUN UNSEASONABLY WARM...WARMING INTO THE 70S ON WEDNESDAY AND CLOSER TO 80 ON THURSDAY. BEST CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS THEN LOOK TO OCCUR FRIDAY AND THROUGH THE WEEKEND AS THE UPPER LOW VERY SLOWLY MIGRATES FROM THE PLAINS INTO THE OHIO AND TENNESSEE VALLEYS. TRENDS IN THE MODELS OVER THE PAST FEW DAYS HAS BEEN SLOWER WITH BOTH THE BREAK-DOWN OF THE UPPER RIDGE OVER THE GREAT LAKES AND THE ARRIVAL OF THE UPPER LOW...AND THIS TREND IS FAVORED GIVEN THE BLOCKY PATTERN. MOISTURE WRAPPING INTO THE NORTH SIDE OF THE SURFACE AND UPPER LOW PRESSURE SYSTEMS (AND INTO LOWER MICHIGAN) LOOKS PRETTY HEALTHY...WITH GFS PW VALUES RUNNING BETWEEN 1.0 AND 1.5 INCHES. LATEST ROUND OF MODELS EVEN SHOW A POSSIBLE TAP OFF THE ATLANTIC. BIGGEST CHANGE TO THE FORECAST OVERALL WAS TO RAISE TEMPERATURES FRIDAY THROUGH SUNDAY AS A SLOWER FRONTAL PASSAGE...NOT UNTIL EARLY NEXT WEEK...IS NOW EXPECTED. ITEM OF GREATEST UNCERTAINTY WHICH COULD AFFECT THE FORECAST LOOKS TO BE HOW FAR SOUTH/NORTH THE TRACK OF THE UPPER LOW ACROSS THE EASTERN HALF OF THE COUNTRY ENDS UP BEING. CURRENT CONSENSUS IS A TRACK ACROSS THE OHIO/TENNESSEE VALLEYS...BUT WILL WATCH AS MODELS HAVE BEEN MORE AGRESSIVE LATELY WITH DIGGING A STRONG UPPER LOW INTO EASTERN CANADA AND NEW ENGLAND...KICKING THE SYSTEM THAT WOULD AFFECT US FURTHER SOUTH. 10.00Z EURO HAS ACTUALLY TRENDED MUCH FURTHER SOUTH WITH A TRACK TOWARDS THE GULF COAST. THIS SOLUTION IS NOT FAVORED AT THIS POINT GIVEN IT LARGE DEVIATION FROM ITS PREVIOUS RUN AND OVERALL MODEL CONSENSUS. WILL HOWEVER NEED TO WATCH THIS SCENARIO AS IT IS NOT THE FIRST TIME THIS TRACK HAS APPEARED...AND AS IT WOULD MAKE FOR A DRIER WEEKEND THAN CURRENTLY FORECAST. && .MARINE... WINDS WILL HOLD OUT OF THE EAST TO SOUTHEAST THROUGH THURSDAY AS A LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE PLAINS. WHILE THE GRADIENT DOES INCREASE SLIGHTLY...STRONG STABILITY OVER THE WATERS WILL LIMIT THE GUST POTENTIAL DURING THIS TIME. DESPITE THIS BEING AN ONSHORE FLOW FOR SOME LOCALES...THE STABILITY WILL ALSO KEEP WAVE HEIGHT GROWTH IN CHECK. THERE IS A LOW CHANCE OF THUNDERSTORMS TODAY...MAINLY DURING THE MORNING HOURS. && .AVIATION...ISSUED 149 AM EDT TUE MAY 10 2011 AREAS OF SHOWERS CONTINUE TO DEVELOP ALONG AN ELONGATED SHORTWAVE MOVING ACROSS SOUTHERN LOWER MICHIGAN. COVERAGE CONTINUES TO INCREASE PER LATEST RADAR TRENDS...ATLEAST IN THE VICINITY OF THE SOUTHERN TAF SITES AND LOOKS WORTHY OF A MENTION IN VFR CEILINGS. AT DTW...SMALL CLUSTER OF THUNDERSTORMS HAS EVOLVED UPSTREAM... CARRYING A SOUTHEAST TRAJECTORY. GIVEN THE MOVEMENT...THIS CLUSTER WILL LIKELY PASS JUST TO THE WEST/SOUTHWEST OF THE TERMINAL BETWEEN 0630-08Z. WILL INCLUDE A VCTS MENTION GIVEN THE PROXIMITY. CLOUD DECKS WILL TEND TO LOWER AS MID LEVEL MOISTURE INCREASES THROUGH THE NIGHT. THIS WILL PROMPT A DROP IN BASES TOWARD THE 5-6K FT LEVEL DURING THE EARLY-MID MORNING PERIOD...AND AROUND 3500 FT BY THE EVENING HOURS. EASTERLY WINDS WILL CONTINUE THROUGH THE TAF PERIOD...GUSTING TO AROUND 16KTS THIS AFTERNOON WITH MIXING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...MR LONG TERM....HLO MARINE.......MR AVIATION.....PK/MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 10, 4:57 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 457 AM EDT TUE MAY 10 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 457 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS BOTH TODAY AND TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER HEAVY RAIN AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER IS POSSIBLE. STORM MOVEMENT WILL BE TO THE SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING CHANCES FOR THUNDERSTORMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-110900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 457 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS BOTH TODAY AND TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER HEAVY RAIN AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER IS POSSIBLE. STORM MOVEMENT WILL BE TO THE SOUTHEAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING CHANCES FOR THUNDERSTORMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 10, 3:38 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 338 AM EDT TUE MAY 10 2011 MIZ047-048-053-060-061-100845- BAY-GENESEE-MIDLAND-SAGINAW-SHIAWASSEE- 338 AM EDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF SANFORD TO 5 MILES SOUTHWEST OF DURAND...MOVING EAST AT 25 MPH. THIS STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE SLOW MOVEMENT OF THESE STORMS MAY RESULT IN SOME PONDING ON AREA ROADWAYS THIS MORNING. LOCATIONS IMPACTED INCLUDE... VERNON... PORTER TOWNSHIP... OAKLEY... DURAND... BRANT... NORTH BRADLEY... MERRILL... BYRON... NELSON... GAINES... CHESANING... ST. CHARLES... LENNON... JUDDVILLE... GORDONVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
Special weather statement, May 10, 4:45 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 445 AM EDT TUE MAY 10 2011 MIZ047-048-053-060-061-101000- BAY-GENESEE-MIDLAND-SAGINAW-SHIAWASSEE- 445 AM EDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 4 MILES NORTHWEST OF SANFORD TO 4 MILES WEST OF FENTON...MOVING EAST AT 20 MPH. THESE STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS EARLY THIS MORNING. BRIEF PERIODS OF MORE INTENSE RAINFALL WILL POTENTIAL LEAD TO SOME PONDING ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... GARFIELD... SANFORD... NEW LOTHROP... AVERILL... SWARTZ CREEK... POSEYVILLE... LAYTON CORNERS... FENTON... SWAN CREEK... LAPORTE... RANKIN... MIDLAND... FLUSHING... SHIAWASSEE NATIONAL WILDLIFE REFUGE... SHIELDS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
Special weather statement, May 10, 4:51 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 451 AM EDT TUE MAY 10 2011 MIZ068-069-076-101000- LIVINGSTON-OAKLAND-WAYNE- 451 AM EDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF HARTLAND TO FLAT ROCK...MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING UP TO ONE HALF INCH DIAMETER HAIL...WINDS TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... WESTLAND... NORTHVILLE... WIXOM... INKSTER... TYRONE TOWNSHIP... TAYLOR... NOVI... MILFORD... GARDEN CITY... RIVERVIEW... SOUTHGATE... LIVONIA... HIGHLAND... WALLED LAKE... WYANDOTTE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
Local storm report, May 10, 5:01 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
501 AM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM HAIL 4 NE YPSILANTI 42.29N 83.57W
05/10/2011 M0.50 INCH WASHTENAW MI TRAINED SPOTTER
REPORTED AT GEDDES AND RIDGE ROAD
&&
OROWSpecial weather statement, May 10, 5:51 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 551 AM EDT TUE MAY 10 2011 MIZ069-076-101045- OAKLAND-WAYNE- 551 AM EDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 550 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF NOVI TO LIVONIA...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...WINDS GUSTS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. THE HEAVY RAINFALL MAY LEAD TO SOME PONDING ON AREA ROADWAYS FOR THE MORNING COMMUTE. LOCATIONS IMPACTED INCLUDE... WALLED LAKE... WOLVERINE LAKE... DEARBORN HEIGHTS... REDFORD... FARMINGTON... DEARBORN... MELVINDALE... FARMINGTON HILLS... RIVER ROUGE... FRANKLIN... DETROIT... OAK PARK... LATHRUP VILLAGE... SOUTHWEST DETROIT... SOUTHFIELD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
Special weather statement, May 10, 6:28 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 628 AM EDT TUE MAY 10 2011 MIZ082-101130- LENAWEE- 628 AM EDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF HUDSON...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MORENCI AND CLAYTON BY 655 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.